Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
August 25, 2004

Insulin, Other

Question from Buckinghamshire, United Kingdom:

Could you possibly tell me if there is any evidence of allergic reactions to the two types of insulin I take, NovoRapid and Insulatard? I only started taking this about May 2003 after spending six months on Mixtard, which was going okay, but kept causing hypoglycemia. A month or so after I started the NovoRapid and Insulatard, I started having stomach cramps. In May of this year, I went on holiday and ran out of insulin for a few days and the problems appeared to go away. Since I got back, I have obviously started to take my insulin again and the problem has returned. I have spoken to my doctor recently but he said he was not aware of any allergic reactions.

Answer:

Allergic reactions with insulin are characterized by a skin reaction at the site of the insulin. It is unlikely that the nausea is from an insulin allergy. It may be that the kind of control you get with the insulin may give you symptoms. For instance, if your sugars are not well controlled, you can get nausea from that.

JTL